Alert archive / Iowa / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Mar 30, 2015, 4:03 AM CDT. It took effect at Mar 30, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2015, 4:03 AM CDT (09:03 UTC)
- In effect from
- Mar 30, 2015, 12:00 PM CDT
- Expired
- Mar 30, 2015, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
121 WWUS83 KFSD 300903 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 403 AM CDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM TODAY FOR STRONG WEST TO NORTHWEST WINDS AND VERY LOW HUMIDITY FOR ALL AREAS... IAZ300-301-MNZ900-NEZ249-SDZ255>258-301715- /O.NEW.KFSD.FW.W.0006.150330T1700Z-150331T0100Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA- EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 403 AM CDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 249...255... 256...257...258...300...301 AND 900... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 300...NORTHERN LOESS HILLS AND FLOYD RIVER BASIN. FIRE WEATHER ZONE 301...IOWA GREAT LAKES AND THE ROCK AND LITTLE SIOUX RIVER BASINS. FIRE WEATHER ZONE 900...SOUTHWEST MINNESOTA. FIRE WEATHER ZONE 249...EXTREME NORTHEAST NEBRASKA. FIRE WEATHER ZONE 255...LOWER BRULE AND LAKE ANDES. FIRE WEATHER ZONE 256...MIDDLE JAMES RIVER VALLEY. FIRE WEATHER ZONE 257...MIDDLE BIG SIOUX RIVER VALLEY. FIRE WEATHER ZONE 258...LOWER JAMES AND BIG SIOUX RIVER VALLEYS. * WIND...WEST TO NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED NORTH OF INTERSTATE 90 FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. * HUMIDITY...MINIMUM HUMIDITY VALUES WILL RANGE FROM NEAR 15 PERCENT THROUGH THE MISSOURI RIVER VALLEY...TO 20 TO 22 PERCENT FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
835 WWUS83 KFSD 301639 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1139 AM CDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM TODAY FOR STRONG WEST TO NORTHWEST WINDS AND VERY LOW HUMIDITY FOR ALL AREAS... IAZ300-301-MNZ900-NEZ249-SDZ255>258-310100- /O.CON.KFSD.FW.W.0006.150330T1700Z-150331T0100Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA- EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 1139 AM CDT MON MAR 30 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 249...255... 256...257...258...300...301 AND 900... * AFFECTED AREA...FIRE WEATHER ZONE 300...NORTHERN LOESS HILLS AND FLOYD RIVER BASIN. FIRE WEATHER ZONE 301...IOWA GREAT LAKES AND THE ROCK AND LITTLE SIOUX RIVER BASINS. FIRE WEATHER ZONE 900...SOUTHWEST MINNESOTA. FIRE WEATHER ZONE 249... EXTREME NORTHEAST NEBRASKA. FIRE WEATHER ZONE 255... LOWER BRULE AND LAKE ANDES. FIRE WEATHER ZONE 256...MIDDLE JAMES RIVER VALLEY. FIRE WEATHER ZONE 257...MIDDLE BIG SIOUX RIVER VALLEY. FIRE WEATHER ZONE 258...LOWER JAMES AND BIG SIOUX RIVER VALLEYS. * WIND...SOUTHWEST WINDS WILL TURN WEST AND THEN NORTHWEST THIS AFTERNOON. SPEEDS WILL AVERAGE 15 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES WILL RANGE FROM 15 TO 25 PERCENT ACROSS THE AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
017 WWUS83 KFSD 310048 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 748 PM CDT MON MAR 30 2015 IAZ300-301-MNZ900-NEZ249-SDZ255>258-310200- /O.EXP.KFSD.FW.W.0006.000000T0000Z-150331T0100Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA- EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 748 PM CDT MON MAR 30 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 249... 255... 256...257...258...300...301 AND 900... WINDS WILL CONTINUE TO TAPER DOWN AND RELATIVE HUMIDITY VALUES WILL RISE THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Mar 29, 10:50 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 29, 10:50 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1050 PM CDT SUN MAR 29 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 248 PM CDT SUN MAR 29 2015 NORTHWESTERLY WINDS ARE ON THE DOWNWARD TREND ACROSS THE AREA. EXPECT FIRE WEATHER TO BE A CONCERN THROUGH THE REMAINDER OF THE AFTERNOON...BUT SHOULD RAPIDLY IMPROVE TOWARDS SUNSET AS MIXING COMES TO AN END. CLEAR SKIES AND LIGHT WINDS SHOULD LEAD TO GOOD RADIATIVE CONDITIONS ACROSS THE AREA. HAVE ELEVATION SHADOW IN THE LOWS OVERNIGHT...THOUGH SOUTHWEST FLOW KICKS IN AFTER MIDNIGHT. IF THE INVERSION IS NOT ABLE TO ESTABLISH ITSELF WELL ENOUGH OVERNIGHT...COULD SEE TEMPERATURES FLOUNDER AFTER MIDNIGHT AS HIGH CLOUDS SPREAD FROM WEST TO EAST. NICE MIXY DAY ACROSS THE AREA ON MONDAY WITH WESTERLY WINDS MIXING DOWN FROM ALOFT. THIS SHOULD LEAD TO GUSTY CONDITIONS...AND DRY AIR MIXING DOWN FROM ALOFT. WITH RH VALUES FALLING TO 20 TO 30 PERCENT...EXPECT CONDITIONS TO APPROACH RED FLAG BUT FALL SHORT ON THE WIND CRITERIA. HAVE MENTION IN THE HWO...AND IN THE FIREWEATHER SECTION BELOW. SHOULD MIX TO 750-800 MB...YIELDING 60S AND 70S ACROSS THE AREA. SIDED WITH WARMER GUIDANCE VALUES GIVEN THE GOOD MIXING CONDITIONS AND DRY CONDITIONS AS OF LATE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 248 PM CDT SUN MAR 29 2015 MONDAY NIGHT INTO TUESDAY WILL SEE A WEAK BOUNDARY WORK INTO THE AREA WITH MOST OF THE EFFECTS OVER THE EASTERN CWA. STILL EXPECTING VERY NICE TEMPERATURES AND WITH THIS WEAK HIGH PRESSURE WINDS WILL BE ON THE LOWER SIDE SO HIGHS FROM THE MID 60S TO MID 70S WILL FEEL VERY NICE. TUESDAY NIGHT THE LOW LEVEL JET WILL SIGNIFICANTLY INCREASE AHEAD OF THE INCOMING WAVE. AT THIS TIME NOT ENOUGH MOISTURE TO NECESSITATE A CHANCE FOR SHOWERS OR THUNDERSTORMS BUT IF A LITTLE MORE MOISTURE ALOFT CAN SNEAK INTO THE SYSTEM WE COULD SEE SOME SCATTERED CONVECTION OVER THE NORTHEAST THIRD OF THE CWA. OTHERWISE WITH THE STRONG WINDS OVERNIGHT EXPECTING VERY MILD TEMPERATURES ONLY FALLING INTO THE LOWER 50S IN MOST LOCATIONS. WEDNESDAY INTO WEDNESDAY NIGHT STILL LOOKS THE MOST INTERESTING WITH A DECENT CHANCE FOR THUNDERSTORMS OVER MAINLY NORTHWEST IOWA. MOISTURE AND INSTABILITY WILL BE THE BIG QUESTION AS CONVECTIVE INITIATION WILL BE GREATLY TIED TO HOW MUCH MOISTURE CAN SNEAK IN AT THE LOW LEVELS. IF MODELS ARE OVERDOING BY JUST A FEW DEGREES ON LOW LEVEL DEW POINTS WE COULD EASILY SEE A DRY FRONTAL PASSAGE. BUT FOR NOW WILL HAVE CHANCE POPS IN THE SOUTHEAST. PLENTY OF SHEAR TO SUPPORT AN ISOLATED SEVERE THUNDERSTORM BUT JUST A BIT WORRIED THAT INSTABILITY WILL BE A LITTLE TOO LOW. FOR NOW JUST KEEP IT AS A MENTION OF THUNDERSTORMS. IN THE OUTER PERIODS(THURSDAY THROUGH SUNDAY)...FAIRLY STRONG LOW PRESSURE TRACKS EAST ALONG THE CANADIAN BORDER ON THURSDAY WHICH WILL ALLOW COOLER AND DRIER AIR TO FILTER INTO THE REGION. HOWEVER IT APPEARS TO BE A BIT OF A GLANCING BLOW WITH THE COLDEST AIR REMAINING OFF TO THE NORTH AND EAST. A WEAKER TROUGH WILL MOVE OUT OF THE CENTRAL ROCKIES AND HELP KEEP THE COOLER AIR TO THE NORTHEAST ON FRIDAY WHILE ANOTHER STRONG SURGE OF COLD AIR TRIES TO WORK SOUTH OUT OF CANADA ON SATURDAY AS A FAIRLY STRONG LOW PRESSURE SYSTEM MOVES SOUTHEAST INTO THE NORTHERN UNITED STATES. ONCE AGAIN THE MODELS ARE A LITTLE LESS BOISTEROUS WITH THE SURGE OF COLD AIR. ENOUGH DISAGREEMENT AMONGST MODELS HOWEVER WILL KEEP THE FORECAST MIDDLE OF THE ROAD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1050 PM CDT SUN MAR 29 2015 VFR CONDITIONS THROUGH THE TAF PERIOD. && .FIRE WEATHER... ISSUED AT 433 AM CDT SUN MAR 29 2015 FIRE WEATHER CONDITIONS SHOULD RAPIDLY IMPROVE THIS EVENING AS WINDS RAPIDLY DECREASE WITH SUNSET. RELATIVE HUMIDITY VALUES WILL ALSO RECOVER AS TEMPERATURES DECREASE. WESTERLY FLOW ON MONDAY SHOULD FAVOR STRONG MIXING...RESULTING IN AFTERNOON WIND GUSTS TO AROUND 25 MPH OR SLIGHTLY HIGHER...ALONG WITH MINIMUM HUMIDITY LEVELS FROM 20 TO 30 PERCENT OVER MUCH OF THE THE AREA. FIRE DANGER WILL BE VERY HIGH THROUGHOUT THE AREA...BUT COULD APPROACH EXTREME IF WINDS BECOME SLIGHTLY STRONGER THAN FORECAST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM...08 AVIATION...JM FIRE WEATHER...
Hazardous weather outlook, Mar 29, 7:15 PM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 715 PM CDT SUN MAR 29 2015 IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-098-NEZ013- 014-SDZ067-070-071-310015- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-ROCK- DIXON-DAKOTA-LINCOLN SD-CLAY SD-UNION- 715 PM CDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH FIRE DANGER IS EXPECTED AGAIN ON MONDAY...AND WILL ALSO BE POSSIBLE WEDNESDAY AND THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING. THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ071-072-097-SDZ038>040-050-052>066-068-069-310015- LINCOLN MN-LYON MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON- 715 PM CDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH FIRE DANGER IS EXPECTED AGAIN ON MONDAY...AND WILL ALSO BE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Iowa, 2015Red Flag Warnings in Minnesota, 2015Red Flag Warnings in South Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.